North Dakota, 2011

Damaging Wind in North Dakota, June 26, 2011

June 26, 2011 · NWS BIS · 1 event in 1 county or zone

An area of showers and thunderstorms moved across far southwest and far south central North Dakota during the evening hours of June 26th. A strong wind gust was reported at Hettinger.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BIS wrote it up.

An area of showers and thunderstorms moved across far southwest and far south central North Dakota during the evening hours of June 26th. A strong wind gust was reported at Hettinger. No other reports were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 26, 5:42 PM MST, 54 minutes earlier.

Area forecast discussion, Jun 26, 5:42 PM MST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
742 PM CDT SUN JUN 26 2011

.UPDATE...
UPDATED MAINLY FOR THE LINE OF SHOWERS AND THUNDERSTORMS ACROSS
THE WEST AND NORTH CENTRAL.

&&

.DISCUSSION...
CURRENTLY...THERE IS A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS
EXTENDING FROM NEAR WESTHOPE SOUTHWEST TO BOWMAN MOVING SOUTHEAST.
THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE SHORTLY
AFTER SUNSET.

&&

.AVIATION...
MAIN LINE OF PRECIPITATION HAS MOVED OUT OF THE KJMS AREA...BUT
LIGHT SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE THERE AND
NEAR KMOT/KDIK. OTHERWISE VFR CONDITIONS SHOULD PREVAIL AT ALL TAF
SITES THROUGH THE TERM.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...HUBER
AVIATION...BPN
Hazardous weather outlook, Jun 26, 2:52 AM MST, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
452 AM CDT SUN JUN 26 2011

NDZ020-023-025-033>037-040>048-050-051-271000-
OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY
ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT
THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE
SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE IN BISMARCK.

NDZ001>005-009>013-017>019-021-022-031-032-271000-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY-
BILLINGS-
452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY
EVENING NORTH OF HIGHWAY 200.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS
THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST
TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND
THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL
NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AYD

In the hours before

Special weather statement, Jun 26, 5:54 PM MST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
754 PM CDT SUN JUN 26 2011

NDZ040-041-043-044-270200-
ADAMS-BOWMAN-HETTINGER-SLOPE-
654 PM MDT SUN JUN 26 2011

...SPECIAL WEATHER STATEMENT...

AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES EAST OF BOWMAN...MOVING EAST AT 35 MPH.

STRONG WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  GASCOYNE BY 700 PM MDT...
  REEDER BY 715 PM MDT...
  BUCYRUS BY 725 PM MDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KINNEY

The radar

The Bismarck radar (KBIS), 168 km away, was scanning. The volume nearest the first event began at 01:35 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Adams

When
June 26, 6:36 PM MST to 6:44 PM MST
Where
Adams County, 0.48 mi W of Hettinger
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
46.000, -102.640

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318784.